What Happens if You Use Too Much Filler in Your Face?
In the cosmetic industry, facial fillers have become a staple. As we become older, our facial volume decreases, causing skin laxity and the deepening of wrinkles. With cosmetic dermatology, face volume can be replenished in critical regions, resulting in a more youthful appearance. However, the line between staying naturally beautiful with fillers and looking plastic is easily crossed when too much filler is used. We highlight possible outcomes of this.
What Happens if You Use Too Much Facial Filler
An Avatar Nose
Nasal fillers have become quite popular as a non-surgical alternative to surgery. A nose with well-proportioned angles, a sharp tip, a straight dorsum, and good front-to-back projection is considered aesthetically pleasing.
Unfortunately, when it comes to fillers, it’s all too easy to go overboard, especially on the bridge. The nasofrontal angle (the angle between the forehead and the nose) is obliterated, resulting in an unusually high and broad nose bridge, similar to the aliens in the film “Avatar” (hence the name Avatar Nose).
A Witch’s Chin
A strong, well-defined chin balances the face and helps it become more V-shaped. Injecting too much filler into the chin, on the other hand, might result in a chin that is too pointed and sharp, resembling that of a witch.
Filler works by expanding a pocket or area beneath the surface of the skin. That gap will become empty once the filler is gone (whether absorbed back into the body or chemically dissolved), leaving the tissues in a more stretched out position (like sucking the beans out of a bean bag, leaving it with an extra drooping bag). The filler can stretch and weigh down the skin over time. This may require the use of more filler in later procedures, thus creating a never-ending cycle of filling and absorbing.
Contouring fillers can shape a patient’s cheekbones and give them more structure and definition when used correctly. When done incorrectly, however, they can result in overly protruding cheekbones, giving the face a distorted or out-of-proportion appearance.
Overfilling dermal fillers under the eyes and in the cheeks results in Pillow Face. Cheeks that are full are thought to be indicative of youth. Using too much filler, on the other hand, results in unnaturally puffy cheeks that are out of place for their age. This syndrome has also been exacerbated by the desire for “apple cheeks.” The natural lid-cheek junction is destroyed by overfilling in the cheeks and beneath the eyes. Like a pillow, the entire mid-face bulges outwards, and the eyes shrink.
The Bulging Forehead
Our foreheads have natural contours, such as the eyebrow ridge, due to the underlying bony skull. It’s crucial to keep these contours in mind. If you want to keep a natural look, for example, you’ll need a flat or slightly concave area around the temples. Unfortunately, if too much filler is injected into this area, the temples become rounded and appear as if they’re about to burst. Overly round facial contours scream of fillers, which can be a bit embarrassing.
What to Do After Excessive Filler Injections
In common cases, most people don’t bother to educate themselves about the cosmetic procedure they’re having done, let alone check that the medical practitioner they’ve chosen is qualified. Because fillers are readily available in most shopping malls and beauty shops, the hazards associated with the procedure have been minimized.
Reversing your fillers will essentially undo the results, restoring your face to its original state. To achieve the safest and most accurate result, the reversal procedure must be carried out by a highly trained dermatologist with a thorough understanding of facial anatomy.
Hyaluronic acid, a naturally occurring ingredient in our bodies, is the main component of most current dermal fillers. This water-binding substance helps to keep skin plump and hydrated, stimulates collagen formation, and preserves skin suppleness. Hyaluronic acid is the major component of most cosmetic fillers and is responsible for the softness of our skin and the fluidity of our joints. A reversal chemical called hyaluronidase is injected into the skin to dissolve fillers that have generated an unfavorable or dangerous effect. Hyaluronidase is a naturally occurring enzyme that breaks down hyaluronic acid.
In cases where permanent fillers have been used, a reversal may be impossible.
If you are in Cincinnati, Ohio, book an appointment with our expert dermatologists at The Dermatology Group for a consultation and further assistance.